Advertisement

Milan Journal of Mathematics

, Volume 76, Issue 1, pp 15–25 | Cite as

On the Multiplicity of Zeroes of Polynomials with Quaternionic Coefficients

  • Graziano Gentili
  • Daniele C. Struppa
Article

Abstract.

Regular polynomials with quaternionic coefficients admit only isolated zeroes and spherical zeroes. In this paper we prove a factorization theorem for such polynomials. Specifically, we show that every regular polynomial can be written as a product of degree one binomials and special second degree polynomials with real coefficients. The degree one binomials are determined (but not uniquely) by the knowledge of the isolated zeroes of the original polynomial, while the second degree factors are uniquely determined by the spherical zeroes. We also show that the number of zeroes of a polynomial, counted with their multiplicity as defined in this paper, equals the degree of the polynomial. While some of these results are known in the general setting of an arbitrary division ring, our proofs are based on the theory of regular functions of a quaternionic variable, and as such they are elementary in nature and offer explicit constructions in the quaternionic setting.

Keywords

Regular Function Division Algebra Factorization Theorem Imaginary Unit Regular Product 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel 2008

Authors and Affiliations

  1. 1.Dipartimento di Matematica “U. Dini”Università di FirenzeFirenzeItaly
  2. 2.Department of Mathematics and Computer ScienceChapman UniversityOrangeUSA

Personalised recommendations